Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Clearing throat frequently, smelling ammonia occasionally. On thyroid medication. History of allergies. Causes?

I am occasionally smelling amonia and lately i am having to clear my throat alot. I have just had a panel of blood work done and all of my bllod levels are completely normal. I do take thyroid medication for hypo thyroidism....and I do have allergies. But no allergy symptoms lately and the clearing of my throat is driving me nuts! I know that I do not dirnk enough water......
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
You need to take care of two things
1. nasal allergies / disease like blockage,discharge etc if you have,,,, as the nasal discharge fall back in throat and irritates it.
you need to consult your ENT specialist to get examination and CT scan nose with plain coronal views limited cuts,, if required to rule out any disease in nose and paranasal sinuses
2. Take care of reflux, It is one of the reason for recurrent throat irritation ,, it doesnot matter you feel heart burn acidity or not.
Take ----
Tab. Mucinac 600
Tab. proton pump inhibitors +Domperidom half an hour before meals
Syp. antacid gel half an hour before meals
Keep head end of bed elevated.
Avoid alcohol, Smoking
Do brisk walking daily
Go for walk after dinner
Avoid spicy food     
Avoid late night coffee
follow up after 7 days
Answered: Sun, 14 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor